I have been to different doctors trying get help with my breathing problem
My wife got sick 4 months ago with what she thought was pneumonia lots of coughing they finally gave her a zpac and she is fine.
I got this cough and shortness of breath I went to the doctor with her and he told me that i have pneumonia and should be home in bed.
He ordered X-rays and it showed my lower lung area clouded he said that he was worried about fibrous of the lungs.
He ordered a cat scan and scope test and sent me to a lung doctor it really didn't turn up anything bad.
The doctor proscribed me 500 mg levofloxacin i took it and it set off every muscle pain in my body he said the rheumatoid that was in my blood 10 years ago got active.
I got off that after 5 days and not being able to walk from bed it felt like it put every muscle on fire even my cheek bone muscles hurt.
He then put me on prednisone 3 tablets of 10 mg to calm down the joint pain i am off it now.
The now think but not sure that could fibrous of the lungs caused from the rheumatoid this happen very fast I was in perfect condition and able to run 6 miles before this happened now it feels like something in my lungs and cant run
I just got checked at Mayo last week and the pulmonary doctors told me he could hear crackling when i breath he called it icing of the lung but not sure.
I cant understand how i go from in the gym everyday perfect health to this hands all swollen joints hurt cant walk far without running out of air. It just about feels like i inhaled something lots of coughing when i try to exercise at all.
I tried to swim last week did not make it very far just about downed could not get air just like taking a breath but no oxygen.
The rapid decline in exercise capacity that you have experienced in a very short period of time truly is extraordinary. The most important issue at this time is to find the cause of the shortness of breath. Levofloxacin has been associated with a wide range of adverse events, many of which are musculoskeletal and so I would not be surprised if the suggestion that your multi-site musculoskeletal symptoms were the result of reactivation of a rheumatoid process. I could find no report of this association but I suspect that the Levofloxacin, given its potential side effect on tendons and muscles could be the cause, in the absence of a history of rheumatoid factor positivity.
The approach to diagnosis of the cause(s) of your symptoms must include evaluation for heart failure, lung failure (including diffuse lung disease, as seen with the non-infectious pneumonias, and recurrent clots to the lung with or without pulmonary hypertension) and diseases that effect the muscles of respiration.
I am surprised that a diagnosis was not established at the Mayo Clinic and that raises the question that the cause of your disorder may be a rare disease.
Given the amount of time that has passed and the persistence and severity of your symptoms, it would not be unreasonable for your doctors to repeat a number of the tests that were initially negative or normal at the outset and now may provide clues to the diagnosis and how it might be treated. That is not uncommonly the case with diffuse lung diseases that involve both lungs in their entirety.
From your description, yours is a very serious situation; one that requires that every possible effort be made to establish a diagnosis and promptly treat it. I suggest that you ask your doctor to contact the physicians at the Mayo Clinic to provide them with an update on your condition and then, either by actual physical reevaluation or with the use of Tele-Medicine, give them the opportunity for further consideration to your illness.
The doctor is correct that the levofloxicin could be the culprit re. your body aches and inability to do what you did prior to the levo med..
I had pneumonia in Dec. got bettter went home, and because I had a foley catheter still, I saw a urologist for it's removal. The urologist rx'd CIPRO, one pill destroyed my life. I have major panic attacks. fear of water in my face, fear of closing my eyes to sleep, body pains, loss of appetite, personality changes, memory/mind problems and several other severe reactions. My wife must care for my needs daily. I'm 64.
Levoflox... is in the same family as Ciprofloxicin. You need to read online "Adverse reactions Cipro" There's a long story of a young man like yourself. The FDA pulled many of the floxacins and left a few (5 or 6) but they have "double black box warnings on them. Very bad stuff, my urologist when I told him of this, said another patient of his told him of reactions but he didn't believe him. The doctor said he later went online and read it all for himself. Get help fast!! I'm not sure there is anything to counter act the damage, but check. ** Forgive my spelling it's the best I can do now after Cipro. (No I have not filed a law suit) Now I've relapsed pneumonia again and taking breathing treatments, oxygen etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.